Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 25, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 28, 2014, 11:14 AM CDT for Okaloosa County, Florida. It was in force for 16 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2014, 11:14 AM CDT (16:14 UTC)
- Expired
- Mar 28, 2014, 11:30 AM CDT
- In force
- 16 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 56 km from the middle of the area, began a volume at 16:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 11:25 AM CDT | TSTM WND GST 67 | 1 Ene Shalimar, FL | EGLIN AFB ASOS REPORTED GUST OF 58KTS. |
| Mar 28, 11:34 AM CDT | NON-TSTM WND GST 64 | Destin, FL | DESTIN ASOS REPORTED A GUST OF 56 KTS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.2 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 879 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
836
WUUS54 KMOB 281614
SVRMOB
FLC091-281630-
/O.NEW.KMOB.SV.W.0025.140328T1614Z-140328T1630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1114 AM CDT FRI MAR 28 2014
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN OKALOOSA COUNTY IN NORTHWEST FLORIDA...
* UNTIL 1130 AM CDT
* AT 1110 AM CDT...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS UP TO 70 MPH WERE
LOCATED ALONG A LINE EXTENDING FROM 10 MILES EAST OF CRESTVIEW TO
6 MILES NORTH OF NICEVILLE TO EGLIN AFB TO 2 MILES NORTHWEST OF
DESTIN TO FORT WALTON BEACH...AND MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
OCEAN CITY... FORT WALTON BEACH... SHALIMAR...
LAKE LORRAINE... CINCO BAYOU... WRIGHT...
VALPARAISO... NICEVILLE... EGLIN AFB...
THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 61 AND 67.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3039 8662 3048 8665 3058 8660 3081 8645
3081 8639 3045 8639 3044 8642 3048 8646
3045 8649 3042 8659 3040 8658 3040 8653
3042 8649 3042 8644 3041 8640 3038 8639
3037 8651
TIME...MOT...LOC 1614Z 270DEG 33KT 3073 8636 3061 8645
3048 8652 3041 8649 3034 8650
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 4:38 AM CDT, 6 hours 36 minutes earlier.
Area forecast discussion, Mar 28, 4:38 AM CDT, 6 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
438 AM CDT FRI MAR 28 2014
.SHORT TERM (TODAY AND TONIGHT)...THE COMBINATION OF INCREASED UPPER
LEVEL DIVERGENCE...LOW LEVEL WARM AIR ADVECTION...AND ELEVATED
INSTABILITY...HAS RESULTED IN A LARGE COVERAGE OF SHOWERS AND
THUNDERSTORMS EARLY THIS MORNING. IN ADDITION...A LARGE AREA OF
CONVECTION IS ALSO NOTED OVER CENTRAL AL SOUTHWEST INTO SOUTHWEST
MS. SEVERAL RUNS OF THE HRRR AND THE 00Z NSSL WRF SHOW THIS
CONVECTION ORGANIZING INTO A COMPLEX OF STORMS THAT MOVES SOUTHEAST
THROUGH OUR AREA LATER THIS MORNING HOURS. IN FACT...THESE HI-RES
MODELS ARE INDICATING ENOUGH OF A COLD POOL DEVELOPING TO RESULT IN
BOWING STRUCTURES ALONG THE LEADING EDGE OF THE COMPLEX. WHILE
REGIONAL RADAR DOES NOT YET SHOW THIS CONSOLIDATION...THE GLOBAL
MODELS INDICATE THE BEST UPPER LEVEL DIVERGENCE (INITIALIZED WHERE
THE CONVECTION IS) WILL SHIFT SOUTH AND EAST AS THE MORNING
PROGRESSES. THEREFORE...WE WILL MAINTAIN CATEGORICAL RAIN CHANCES
(80-90%) FROM AFTER SUNRISE THROUGH MIDDAY. WHILE THE BOWING
STRUCTURES DO INDICATE THE POTENTIAL FOR STRONG WINDS...MLCAPES OF
LESS THAN 500 J/KG COMBINED WITH DECREASING DEEP LAYER WIND PROFILES
AS THE PARENT SHORTWAVE OVER THE MIDWEST QUICKLY MOVES TO THE
NORTHEAST...SUGGESTS THE SEVERE THREAT WILL REMAIN ISOLATED AT BEST.
THE PERSISTENT W-SW MID TO UPPER FLOW CONTINUES TO BRING IN STEEPER
MID LEVEL LAPSE RATES (6.5-7.0 C/KM) FROM THE MEXICAN PLATEAU. THESE
LAPSE RATES HAVE RESULTED IN PERIODS OF FREQUENT LIGHTNING AND A FEW
SMALL HAIL SIGNATURES ON RADAR. SMALL HAIL WILL REMAIN POSSIBLE
THROUGH THE MORNING ON AN ISOLATED BASIS.
THE FORECAST FOR THIS AFTERNOON AND EVENING HINGES ON THE EVOLUTION
OF THE CONVECTION THIS MORNING. BASED ON THE ANTICIPATION OF A
COMPLEX OF STORMS MOVING SE THROUGH THE AREA THIS MORNING...A LARGE
STRATIFORM SHIELD OF RAIN COULD AFFECT THE SOUTHERN AND EASTERN
PORTIONS OF THE AREA THIS AFTERNOON...WITH CONDITIONS DRYING OUT
FROM NW-SE THROUGH THE LATE AFTERNOON EARLY EVENING. WE COULD SEE A
LULL IN PRECIP THROUGH THIS TIME FRAME AS WE WAIT FOR THE COLD FRONT
AND NEXT STRONG SHORTWAVE TO MOVE IN FROM THE WEST.
DEEP LAYER FORCING IS FORECAST TO INCREASE LATE THIS EVENING OVER
INLAND SE MS AND SPREAD EASTWARD AFTER MIDNIGHT. GUIDANCE SHOWS MID
LEVEL LAPSE RATES STEEPENING FURTHER...ON THE ORDER OF 7.0-8.0 C/KM.
MLCAPES POTENTIALLY APPROACH 1000 J/KG TOMORROW NIGHT...HOWEVER THE
AMOUNT OF SFC BASED INSTABILITY WILL BE DEPENDENT ON EARLIER
CONVECTION. IN EITHER CASE...A GOOD DEGREE OF ELEVATED INSTABILITY
WILL BE PRESENT. THEREFORE...THE COMPLEX OF STORMS THAT MOVES
THROUGH LATE TONIGHT/EARLY SATURDAY MORNING WILL CARRY THE
POTENTIAL OF LARGE HAIL. AN ISOLATED OCCURRENCE OF DAMAGING WINDS IS
ALSO POSSIBLE...BUT AGAIN WILL DEPEND ON THE AMOUNT OF SFC BASED
INSTABILITY. PRECIPITABLE WATERS AROUND 1.5 INCHES COMBINED WITH
PERIODS OF DEEP CONVECTION WILL CERTAINLY PRODUCE LOCALLY HEAVY
RAINFALL. GIVEN THE UNCERTAINTIES IN CONVECTIVE EVOLUTION
TODAY...CONFIDENCE IS TOO LOW TO ISSUE ANY SORT OF FLOOD WATCH.
MINOR FLOODING IN URBAN AND LOW LYING AREAS IS POSSIBLE ALONG WITH
ISOLATED INSTANCES OF FLASH FLOODING.
WENT LOWER THAN MAV GUIDANCE FOR HIGHS TODAY BASED ON THE ABUNDANT
PRECIP AND CLOUDS. ON THE FLIP SIDE...WENT SLIGHTLY WARMER FOR LOWS.
WILL MAINTAIN THE HIGH RIP CURRENT RISK AND HIGH SURF ADVISORY
THROUGH THIS EVENING AS SURF HEIGHTS OF 4 TO 5 FEET WILL CONTINUE TO
AFFECT THE BEACHES. 34/JFB
.SHORT TERM (SATURDAY THROUGH SUNDAY)...SURFACE HIGH MOVING INTO THE
WESTERN ATLANTIC OCEAN CONTINUES TO BRING A MODERATE TO STRONG
ONSHORE FLOW DUE TO A SURFACE LOW DEEPENING AND MOVING RAPIDLY FROM
EAST TEXAS TO THE CENTRAL OHIO/TENNESSEE VALLEY BY 12Z SATURDAY. A
COLD FRONT WHICH WILL BE ASSOCIATED WITH THAT DEEPENING LOW WILL
STRENGTHEN WHILE PASSING THROUGH OUR REGION SATURDAY MORNING. THESE
FEATURES WILL ACT AS A CONVEYOR BELT BRINGING WATER VAPOR FROM THE
CENTRAL GULF. WINDS ALOFT WILL GENERALLY BE SOUTHWEST ACROSS THE
FORECAST AREA. AS AN UPPER TROUGH MOVES THROUGH OUR REGION FROM THE
PLAINS...IT WILL DEEPEN TO AN EXTREMELY DEEP TROUGH THAT SHOWS A
PROPENSITY TO CLOSE OFF IN THE GFS OUTPUT...AND AS COMPUTED BY THE
EURO...IT ACTUALLY DOES CLOSE OFF BY LATE SATURDAY NIGHT AS IT
CROSSES THE PIEDMONT REGION. THAT WOULD BRING A MORE CERTAIN
PROSPECT OF A CLEAN SWEEP OF CLOUD COVER AND RAIN CHANCES BY
SATURDAY AFTERNOON.
EXPECTING BAND OF CONVECTION TO PASS EAST OF THE REGION CLOSE TO OR
BY SUNRISE OR SHORTLY THEREAFTER. BOTH THE EURO AND GFS SHOW THE 850
MB TROUGH PASSING OUR REGION SO ANY POST-FRONTAL STRATIFORM RAIN
WOULD END WITH CLEARING SKIES AROUND NOON OR SHORTLY THEREAFTER.
MODEL SOUNDINGS SHOW INSTABILITY ELEVATED MOSTLY INLAND. WET BULB
ZEROES WILL PLUMMET FROM AROUND 10000 FEET AROUND SUNRISE TO ABOUT
8000 FEET OVER THE WEST FLORIDA PANHANDLE AND SOUTHERN PORTIONS OF
SOUTH CENTRAL ALABAMA. AT THE SAME TIME THE MODELS COMPUTE LI
INCREASING FROM -4 TO 0 BETWEEN 12 AND 18Z OVER THE SAME REGION.
THIS MEANS A HAIL THREAT FOR OUR REGION IS LINGERING AS A NARROW
WINDOW AS THE MOIST STATIC ENERGY DECREASES AND WET BULB ZERO
DECREASES ALONG WITH THE CONVECTION WITH THE PASSING LINE. SO ALONG
THE SOUTHEAST PORTION OF THE REGION AND POINTS SOUTH...SURFACE BASED
SEVERE CONVECTION IS UNCERTAIN...BUT AGAIN IN THE PRESENCE OF
COUNTERACTING TERMS IN THE EQUATION AND THEIR RESPECTIVE TIMING...WE
CANNOT BE THAT CERTAIN IN THE CLOSING STAGES OF THIS EVENT. THE RISK
OF LOCALIZED FLOODING WILL HAVE ENDED BY SATURDAY MORNING.
AFTER THE RAIN MOVES OUT SATURDAY...A COOL NORTH TO NORTHWEST WIND
WILL SWEEP IN BUT IT IS NOT ASSOCIATED WITH A DEEP TRAJECTORY FROM
ALBERTA. THE TRAJECTORY WOULD BE ORIGINATING MORE FROM THE PLAINS SO
WE WOULD SEE LOWS DROPPING INTO UPPER 30S TO LOWER 40S SATURDAY AND
SUNDAY NIGHTS. A RELATIVELY CLEAR DAY WOULD ENSUE ON SATURDAY WITH
HIGHS IN THE LOWER AND MID 70S...AND HIGHS IN THE LOWER 70S SUNDAY.
77/BD
.LONG TERM...(SUNDAY NIGHT THROUGH THURSDAY)...THE OCCLUDING
BAROCLINIC SYSTEM OVER THE EASTERN UNITED STATES WILL MOVE OFFSHORE
AND DEEPEN OVER THE WESTERN ATLANTIC SUNDAY NIGHT. WHILE ANOTHER
TROUGH DEEPENS OVER THE WESTERN GREAT PLAINS AS A RIDGE BUILDS OVER
OUR REGION AND THE EASTERN UNITED STATES. MONDAY EVENING...THE
SURFACE RIDGE WILL HAVE MOVED SUFFICIENTLY EAST OF OUR AREA TO OPEN
THE GULF UP. AS THE PLAINS SYSTEM GETS DEFLECTED NORTHEAST OVER THE
GREAT LAKES TUESDAY. THE SURFACE RIDGE WILL MOVE JUST OFF THE GEORGIA
COAST BECOMING QUASISTATIONARY AND MAINTAINING ELEVATED RH THROUGH
MIDWEEK KEEPING TEMPS ABOVE SEASONAL. AS THE WEEK PROGRESSES...ZONAL
POTENTIAL ENERGY GETS A CHANCE TO BUILD UP AND CONVERT TO EDDY
KINETIC ENERGY FORMING ANOTHER TROUGH OVER THE PLAINS AROUND EARLY
THURSDAY. EVIDENCE OF A WEAK COLD FRONT MOVING TOWARDS THE FA IS
SHOWN IN THE GFS CALCULATIONS. THIS FRONT IS PROJECTED TO CROSS THE
REGION LATE THURSDAY INTO FRIDAY. THE GFS COMPUTES THE FRONT
SWEEPING THROUGH OUR REGION...UNLIKE THE 12Z RUN WHICH STALLED IT
AND DEVELOPED AN OFFSHORE SURFACE LOW. THE NEW OUTPUT PUTS THE GFS
MORE IN LINE WITH THE ECMWF AND INCREASING OUR CONFIDENCE IN RAIN
CHANCES THURSDAY. GUIDANCE IS IN PRETTY CLOSE PHASE UNTIL THEN...BUT
DISPERSES FURTHER OUT INTO THE EXTENDED PERIODS. 77/BD
&&
.AVIATION (12Z ISSUANCE)...IFR CONDITIONS WITH PERIODS OF CONVECTION
TO AFFECT THE TERMINALS THROUGH THIS MORNING. POTENTIAL INCREASE TO
MVFR CIGS FOR A BRIEF DURATION THIS AFTERNOON WITH STRATIFORM RAIN
LINGERING. IFR CIGS SHOULD BE PREDOMINATE TONIGHT...WITH ANOTHER
ROUND OF CONVECTION AFFECTING THE TERMINALS BETWEEN 06-12Z. THERE IS
A POTENTIAL FOR LARGE HAIL WITH THE LATE NIGHT CONVECTION. 34/JFB
&&
.MARINE...A MODERATE TO STRONG ONSHORE FLOW PERSISTS THIS MORNING.
WINDS HAVE GENERALLY BEEN BELOW ADVISORY LEVELS AND MORE IN THE
15-20 KT RANGE. THEREFORE...HAVE DROPPED THE ADVISORY FOR INSHORE
BAYS/SOUNDS. WILL MAINTAIN THE SMALL CRAFT ADVISORY FOR THE AL/NW FL
GULF WATERS THROUGH MIDDAY AS SEAS UP TO 7 FT WILL PERSIST.
SIGNIFICANT WAVE HEIGHTS TO RANGE FROM 5-6 FT THIS AFTERNOON INTO
TONIGHT. A COLD FRONT WILL MOVE THROUGH THE AREA SATURDAY MORNING
WITH A MODERATE TO STRONG OFFSHORE FLOW DEVELOPING SATURDAY
AFTERNOON AND NIGHT. A SMALL CRAFT ADVISORY MAY BECOME NECESSARY FOR
THIS TIME FRAME. WINDS DIMINISH SUN-MON AS A SFC HIGH MOVES OVER THE
REGION. A MORE PREDOMINATE LIGHT TO MODERATE ONSHORE FLOW DEVELOPS
BY TUESDAY AS THE SFC HIGH MOVES EAST.
PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
GUSTY WINDS...FREQUENT LIGHTNING...AND TORRENTIAL DOWNPOURS CAN BE
EXPECTED THE STRONGER STORMS. THERE IS A POTENTIAL FOR A FEW STORMS
TO PRODUCE LARGE HAIL LATE TONIGHT. 34/JFB
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 73 63 75 44 70 / 90 80 30 00 00
PENSACOLA 71 64 76 48 69 / 90 80 40 05 00
DESTIN 68 66 75 50 68 / 90 70 50 05 00
EVERGREEN 72 62 73 41 71 / 90 80 40 00 00
WAYNESBORO 77 61 72 38 72 / 90 80 20 00 00
CAMDEN 74 60 71 42 70 / 90 80 40 00 00
CRESTVIEW 71 63 76 41 73 / 90 70 50 05 00
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL MIDNIGHT SATURDAY FOR THE FOLLOWING
ZONES: LOWER BALDWIN...LOWER MOBILE...
HIGH SURF ADVISORY UNTIL MIDNIGHT SATURDAY FOR THE FOLLOWING
ZONES: LOWER BALDWIN...LOWER MOBILE...
FL...HIGH RIP CURRENT RISK UNTIL MIDNIGHT SATURDAY FOR THE FOLLOWING
ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
ROSA...
HIGH SURF ADVISORY UNTIL MIDNIGHT SATURDAY FOR THE FOLLOWING
ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
ROSA...
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM FRIDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60
NM...
&&Hazardous weather outlook, Mar 28, 5:14 AM CDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 514 AM CDT FRI MAR 28 2014 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-291015- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 514 AM CDT FRI MAR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE REGION THIS MORNING THROUGH THE EARLY AFTERNOON. THE RISK FOR SEVERE WEATHER IS LOW WITH THIS ACTIVITY. HOWEVER...LOCALLY HEAVY RAINFALL...GUSTY WINDS...AND SMALL HAIL IS POSSIBLE WITH A FEW STRONGER STORMS. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO MOVE INTO THE REGION LATE TONIGHT. THE STORMS WILL LIKELY BEGIN AFFECTING PORTIONS OF INLAND SOUTHWEST MISSISSIPPI BETWEEN 9 PM AND MIDNIGHT...AND MOVING EAST ACROSS THE REST OF THE REGION AFTER MIDNIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH LARGE HAIL AND LOCALIZED DAMAGING WIND GUSTS THE PRIMARY THREATS. RAINFALL TOTALS OF 1 TO 3 INCHES ARE FORECAST THROUGH TONIGHT. MINOR FLOODING IN URBAN AND LOW LYING AREAS CAN BE EXPECTED AT TIMES AND WILL MAKE DRIVING CONDITIONS HAZARDOUS. ISOLATED INSTANCES OF FLASH FLOODING ARE POSSIBLE IN ANY AREAS WHERE STORMS REPEATEDLY MOVE OVER THE SAME LOCATIONS. DANGEROUS SURF CONDITIONS PERSIST ACROSS THE BEACHES OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE THROUGH THIS EVENING. A HIGH SURF ADVISORY AND A HIGH RIP CURRENT RISK IS IN EFFECT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES ON SATURDAY. FREQUENT WIND GUSTS OF 30 MPH ARE POSSIBLE SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN STORM SPOTTERS MAY BE NEEDED TONIGHT. GMZ630>635-650-655-670-675-291015- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 514 AM CDT FRI MAR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT SHOULD EXERCISE CAUTION OVER AREA BAYS AND SOUNDS TODAY DUE TO A MODERATE TO STRONG SOUTHEAST WIND. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE GULF WATERS THROUGH MIDDAY DUE TO SEAS NEAR 7 FEET. PERIODS OF SHOWERS AND THUNDERSTORMS WILL AFFECT THE MARINE AREA THROUGH TONIGHT. SOME STRONG STORMS ARE POSSIBLE...CAPABLE OF PRODUCING GUSTY WINDS...FREQUENT LIGHTNING...LOCALLY HIGH SEAS...AND HEAVY DOWNPOURS. LARGE HAIL IS POSSIBLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A MODERATE TO STRONG OFFSHORE FLOW DEVELOPS SATURDAY AFTERNOON INTO EARLY SUNDAY IN THE WAKE OF A COLD FRONT. SMALL CRAFT SHOULD EXERCISE CAUTION DURING THESE TIMES.
In the hours before
Special weather statement, Mar 28, 9:05 AM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 905 AM CDT FRI MAR 28 2014 ALZ061-063-281445- UPPER MOBILE AL-LOWER MOBILE AL- 905 AM CDT FRI MAR 28 2014 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MOBILE COUNTY IN SOUTHWEST ALABAMA...THROUGH 945 AM CDT... AT 904 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM THAT WAS LOCATED 8 MILES SOUTHWEST OF REGIONAL AIRPORT IN WEST MOBILE...OR 12 MILES SOUTHWEST OF SEMMES...AND MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... MIDTOWN MOBILE... TILLMANS CORNER... THEODORE... REGIONAL AIRPORT IN WEST MOBILE... I10 AND I65... BELLE FONTAINE... THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 7 AND 28. THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 1 AND 5. THIS STORM WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS OF 40 TO 50 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. FREQUENT LIGHTNING AND VERY HEAVY RAIN CAN ALSO BE EXPECTED. SEEK SHELTER UNTIL THIS STORM HAS PASSED. &&
Local storm report, Mar 28, 10:09 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1009 AM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 AM FLOOD ROBERTSDALE 30.55N 87.71W
03/28/2014 BALDWIN AL EMERGENCY MNGR
BUSINESS ROOF CLOSE TO COLLAPSING DUE TO RAINFALL.
&&
MBSpecial weather statement, Mar 28, 10:11 AM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1011 AM CDT FRI MAR 28 2014 ALZ064-FLZ002>006-281615- INLAND OKALOOSA FL-INLAND SANTA ROSA FL-COASTAL ESCAMBIA FL- COASTAL OKALOOSA FL-SANTA ROSA FL-LOWER BALDWIN AL- 1011 AM CDT FRI MAR 28 2014 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN BALDWIN COUNTY IN SOUTHWEST ALABAMA...WESTERN OKALOOSA...SOUTHEASTERN SANTA ROSA AND SOUTHEASTERN ESCAMBIA COUNTIES IN NORTHWEST FLORIDA... THROUGH 1115 AM CDT... AT 1012 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 4 MILES SOUTHEAST OF GULF SHORES TO 2 MILES SOUTH OF WARRINGTON TO 15 MILES NORTH OF MILTON...AND MOVING SOUTH AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... PENSACOLA INTERNATIONAL AIRPORT... MIDWAY... WOODLAWN BEACH... WHITING FIELD... TIGER POINT... ROEVILLE... POINT BAKER... PEA RIDGE... NAVARRE BEACH... THIS INCLUDES INTERSTATE 10 IN FLORIDA BETWEEN MILE MARKERS 11 AND 47. THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES. THESE STORMS MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS. &&
Local storm report, Mar 28, 10:29 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1029 AM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 AM TSTM WND GST SW MILTON NEAR WHITING 30.73N 87.02W
03/28/2014 M58.68 MPH SANTA ROSA FL TRAINED SPOTTER
TRAINED SPOTTER REPORTS 51KT WIND GUST NEAR NAS WHITING
FIELD SOUTH, EAST OF MILTON.
1005 AM FLOOD 3 ESE SUMMERDALE 30.47N 87.65W
03/28/2014 BALDWIN AL EMERGENCY MNGR
FLOODING ON CR 32 NEAR THE BOYS RANCH.
1010 AM FLOOD 4 E POINT CLEAR 30.47N 87.85W
03/28/2014 BALDWIN AL EMERGENCY MNGR
FLOODING REPORTED WEST OF THE INTERSECTION OF CR 32 AND
HWY 181.
&&
MBLocal storm report, Mar 28, 10:45 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1045 AM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM FLASH FLOOD 5 N GULF SHORES 30.32N 87.70W
03/28/2014 BALDWIN AL LAW ENFORCEMENT
WATER OVER COUNTY ROAD 6 NEAR THE GULF SHORES SPORTSPLEX.
&&
MBLocal storm report, Mar 28, 11:11 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1111 AM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM TSTM WND GST FORT WALTON BEACH 30.43N 86.58W
03/28/2014 E0 MPH OKALOOSA FL TRAINED SPOTTER
STORM SPOTTER REPORTED EST. 60MPH WINDGUST IN FORT WALTON
BEACH AREA.
&&
SAMThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 10:00 AM CDT | Areal Flood Advisory | MOB | Escambia, Santa Rosa | 2 hr |
| Mar 28, 10:16 AM CDT | Severe Thunderstorm Warning | MOB | Escambia, Okaloosa, Santa Rosa | 59 min |
| Mar 28, 10:31 AM CDT | Areal Flood Warning | MOB | Escambia, Santa Rosa | 3 hr |
| Mar 28, 11:24 AM CDT | Areal Flood Warning | MOB | Okaloosa, Santa Rosa | 3 hr |
| Mar 28, 12:39 PM CDT | Areal Flood Warning | MOB | Escambia, Okaloosa, Santa Rosa | 12 hr |
| Mar 28, 1:14 PM CDT | Flash Flood Watch | MOB | 15 hr | |
| Mar 28, 1:53 PM CDT | River Flood Warning | MOB | Okaloosa | 44 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.